Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 11, NWS Shreveport, LA

February 27, 2001Nevada County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 27, 2001, 3:08 AM CST for Nevada County, Arkansas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2001, 3:08 AM CST (09:08 UTC)
Expired
Feb 27, 2001, 3:30 AM CST
In force
22 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Nevada County, AR

The radar

The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1966 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 270910
SVRSHV
ARC099-270930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
308 AM CST TUE FEB 27 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN NEVADA COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 330 AM CST

* AT 308 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL NEVADA COUNTY...
  OR ABOUT 6 MILES SOUTHEAST OF PRESCOTT...MOVING NORTHEAST AT 45
  MPH.

* THE SEVERE THUNDERSTORM WILL BE OVER...
  RURAL NORTHEASTERN NEVADA COUNTY THROUGH 330 AM CST

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 1 INCH AND STRONG 
DAMAGING WINDS TO 60 MPH. DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  NORTHERN NEVADA COUNTY IN SOUTHWEST ARKANSAS
UNTIL 330 AM CST.

LAT...LON 3377 9344 3363 9330 33c96 9277 3414 9294

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 9:15 PM CST, 5 hours 53 minutes earlier.

Area forecast discussion, Feb 26, 9:15 PM CST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
915 PM CST MON FEB 26 2001

RAIN CONTINUES TO PLAGUE THE SOUTHERN PART OF THE AREA THIS
EVENING.  DOPPLER RADADR IS ESTIMATING AVERAGE TOTALS OF ONE TO
THREE INCHES...WITH ISOLATED AMOUNTS OF UP TO SEVEN INCHES.
THIS RAINFALL WILL CONTINUE TO SLOWLY MOVE TO THE NORTHEAST ACROSS
THE CWA.  ISOLATED THUNDERSTORMS HAVE PULSED TO SEVERE LIMITS IN
SABINE PARISH...PRODUCING HAIL.  FORECAST LOOKS GOOD AT THIS TIME.
A FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH TONIGHT.

ELEVEN

.SHV...FLASH FLOOD WATCH FOR TONIGHT FOR THE AREA SOUTHWEST OF A
LINE FROM LINDALE TX TO HOMER LA TO NATCHITOCHES LA.

$

In the hours before

Local storm report, Feb 26, 9:11 PM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 PM CST MON FEB 26 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0730 PM    2 W DOUGLASS              TX   FLOODING
02/26/01   NACOGDOCHES                    HIGH WATER OVER HIGHWAY 21
                                          REPORT FROM LAW
                                          ENFORCEMENT.

0830 PM    3 E NACOGDOCHES           TX   FLOODING
02/26/01   NACOGDOCHES                    WATER OVER COUNTY ROAD 302
                                          REPORT FROM LAW
                                          ENFORCEMENT.

0835 PM    10 W MANY                 LA   1.5 INCH HAIL
02/26/01   SABINE                         HAIL ONE AND ONE HALF
                                          INCHES IN DIAMETER
                                          COVERING THE GROUND. FROM
                                          LAW ENFORCEMENT.

0855 PM    NACOGDOCHES               TX   FLOODING
02/26/01   NACOGDOCHES                    WATER UP TO THE DOORS
                                          OF CARS ON PECAN STREET.                                          STREET...STREET
                                          STREET CLOSED DUE TO HIGH WATER.
                                          SEVERAL OTHER STREETS WITH
                                          MINOR FLOODING. FROM LAW
                                          ENFORCEMENT.

NNNN
Local storm report, Feb 26, 9:11 PM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 PM CST MON FEB 26 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0730 PM    2 W DOUGLASS              TX   FLOODING
02/26/01   NACOGDOCHES                    HIGH WATER OVER HIGHWAY 21
                                          REPORT FROM LAW
                                          ENFORCEMENT

0830 PM    3 E NACOGDOCHES           TX   FLOODING
02/26/01   NACOGDOCHES                    WATER OVER COUNTY ROAD 302
                                          REPORT FROM LAW
                                          ENFORCEMENT

0835 PM    10 W MANY                 LA   1.5 INCH HAIL
02/26/01   SABINE                         HAIL ONE AND ONE HALF
                                          INCHES IN DIAMETER
                                          COVERING THE GROUND. FROM
                                          LAW ENFORCEMENT

0855 PM    NACOGDOCHES               TX   FLOODING
02/26/01   NACOGDOCHES                    WATER UP TO THE DOORS OF
                                          CARS ON PECAN
                                          STREET...STREET CLOSED DUE
                                          TO HIGH WATER. SEVERAL
                                          OTHER STREETS WITH MINOR
                                          FLOODING. FROM LAW
                                          ENFORCEMENT

NNNN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 2:45 AM CSTSevere Thunderstorm WarningSHVColumbia, Lafayette30 min
Feb 27, 2:03 PM CSTFlash Flood WarningSHVMiller6 hr
Feb 27, 3:47 PM CSTFlash Flood WarningSHVLafayette6 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.